Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Mean boundary value problems for a class of elliptic equations in $ E\sp{3}$

Author: Peter A. McCoy
Journal: Proc. Amer. Math. Soc. 76 (1979), 123-128
MSC: Primary 35C10; Secondary 35J99
MathSciNet review: 534401
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An interior Dirichlet problem for generalized axisymmetric potentials is solved constructively by means of a Riemann series expansion determined from the arithmetic means of the boundary values. The problem is generalized to a class of axisymmetric elliptic partial differential equations in $ {E^3}$. The Bergman and Gilbert integral operator method is used along with the method of ascent.

References [Enhancements On Off] (What's this?)

  • [1] R. Askey, Orthogonal polynomials and special functions, Regional Conference Series in Applied Math., SIAM, Philadelphia, 1975. MR 0481145 (58:1288)
  • [2] S. Bergman, Integral operators in the theory of linear partial differential equations, Ergebnisse der Math. und Grenzgebiete, no. 23, Springer-Verlag, New York, 1961. MR 0141880 (25:5277)
  • [3] S. N. Bernstein, Leçon sur les propriété extrémales et la meilleure approximation des fonctions analytiques d'une variable réelle, Gauthier-Villars, Paris, 1926.
  • [4] Chin-Hung Ching and C. K. Chui, Uniqueness theorems determined by function values at the roots of unity, J. Approximation Theory 9 (1973), 267-271. MR 0367211 (51:3453)
  • [5] -, Mean boundary value problems and Riemann series, J. Approximation Theory 19 (1974), 324-336. MR 0382661 (52:3543)
  • [6] A. J. Fryant, Interpolation and approximation of axisymmetric harmonic functions, Amer. J. Math 100 (1978), 205-216. MR 0466589 (57:6466)
  • [7] R. P. Gilbert, Function theoretic methods in partial differential equations, Math. in Science and Engineering, vol. 54, Academic Press, New York, 1969. MR 0241789 (39:3127)
  • [8] -, Constructive methods for elliptic equations, Lecture Notes in Math., vol. 365, Springer-Verlag, New York, 1974. MR 0447784 (56:6094)
  • [9] M. Marden, Axisymmetric harmonic interpolation polynomials in $ {R^n}$, Trans. Amer. Math. Soc. 196 (1974), 385-402. MR 0348130 (50:628)
  • [10] P. A. McCoy, Analytical properties of generalized biaxisymmetric potentials, J. Applicable Analysis (to appear).
  • [11] -, Extremal properties of real biaxially symmetric potentials, Pacific J. Math. 74 (1978), 381-389. MR 494637 (80c:31004)
  • [12] -, Polynomial approximation and growth of generalized axisymmetric potentials, Canad. J. Math. (to appear). MR 518705 (81b:35011)
  • [13] -, Polynomial approximation of generalized biaxisymmetric potentials, J. Approximation Theory (to appear).
  • [14] -, Approximation and harmonic continuation of axially symmetric potentials in $ {E^3}$, Pacific J. Math. (to appear).
  • [15] A. R. Reddy, Best polynomial approximation of certain entire functions, J. Approximation Theory 5 (1972), 97-112. MR 0404635 (53:8435)
  • [16] R. S. Varga, On an extension of a result of S. N. Bernstein, J. Approximation Theory 1 (1968), 176-179. MR 0240528 (39:1875)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35C10, 35J99

Retrieve articles in all journals with MSC: 35C10, 35J99

Additional Information

Keywords: Generalized axisymmetric potentials, Bergman and Gilbert integral operator method, Dirichlet problem, elliptic equations in $ {E^3}$, method of ascent
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society